Has anyone had their child on Singulair and had psychological side effects?

Laura - posted on 03/30/2012 ( 1 mom has responded )

5

0

0

My child was placed on Singulair last week for allergies, and began having visions of ghosts/shadows and became terrified to be left alone night or day. I know the drug can have side effects of sleeplessness, nightmares, hallucinations, suicidal thoughts; I have been on Singulair for 8 years and have never had an issue. We took him off yesterday, he was only on it for a week. Just hoping these visions will fade quickly!

MOST HELPFUL POSTS

Iridescent - posted on 03/30/2012

4,519

272

1080

Ours is on it, but does not seem to have these effects. He's on 2 other medications with the same base to help control his asthma as well though (Advair and Fluticasone nasal spray, 2x the adult max dose for both). We're doing a trial reduction of the Fluticasone nasal spray right now, and once he's infection free we can trial reduce the Singulair. We were told that even though we haven't seen any negative side effects like you're describing, we may see that he's happier off of it because they are often a problem in children. He's moderately/severely autistic so we might just not see them until they're gone if they are there.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms